Alert archive / North Dakota / Wind Chill Advisories in 2016

Wind Chill Advisory 9, NWS Bismarck, ND

December 8, 201632 counties in North Dakota

NWS Bismarck, ND issued this wind chill advisory at Dec 8, 2016, 1:33 PM MST for 32 counties in North Dakota. It took effect at Dec 8, 2016, 5:00 PM MST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Dec 8, 2016, 1:33 PM MST (20:33 UTC)
In effect from
Dec 8, 2016, 5:00 PM MST
Expired
Dec 9, 2016, 11:00 AM MST
In force
18 hr
Issued by
NWS Bismarck, ND
All 32 counties

Adams County, ND, Billings County, ND, Bottineau County, ND, Bowman County, ND, Burke County, ND, Burleigh County, ND, Dickey County, ND, Divide County, ND, Dunn County, ND, Emmons County, ND, Foster County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McHenry County, ND, McIntosh County, ND, McKenzie County, ND, Mercer County, ND, Mountrail County, ND, Oliver County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Slope County, ND, Stark County, ND, Stutsman County, ND, Wells County, ND, Williams County, ND

The radar

The Bismarck radar (KBIS), 72 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 8.6 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2016-12-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2016-12-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
744 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

522 
WWUS43 KBIS 082033
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
233 PM CST THU DEC 8 2016

.A FRIGID AIR MASS OVER WESTERN...CENTRAL...AND PORTIONS OF
EASTERN NORTH DAKOTA WILL BRING WIND CHILL VALUES AS LOW AS 35
BELOW ZERO TONIGHT THROUGH FRIDAY MORNING. UNDER THESE CONDITIONS
FROSTBITE TO EXPOSED SKIN WILL OCCUR WITHIN 30 MINUTES.

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-090445-
/O.NEW.KBIS.WC.Y.0009.161209T0000Z-161209T1800Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...POWERS LAKE...
LIGNITE...COLUMBUS...PORTAL...MOHALL...GLENBURN...SHERWOOD...
BOTTINEAU...ROLLA...DUNSEITH...ROLETTE...SHELL VALLEY...
ST. JOHN...WILLISTON...NEW TOWN...STANLEY...PARSHALL...MINOT...
VELVA...TOWNER...DRAKE...RUGBY...WATFORD CITY...KILLDEER...
HALLIDAY...BEULAH...HAZEN...CENTER...GARRISON...WASHBURN...
UNDERWOOD...WILTON...TURTLE LAKE...MCCLUSKY...GOODRICH...HARVEY...
FESSENDEN...CARRINGTON...BEACH...MEDORA...DICKINSON...MANDAN...
BISMARCK...STEELE...TAPPEN...JAMESTOWN...MARMARTH...MOTT...
NEW ENGLAND...ELGIN...CARSON...NEW LEIPZIG...BOWMAN...HETTINGER...
FORT YATES...SELFRIDGE...SOLEN...LINTON...STRASBURG...NAPOLEON...
GACKLE...LAMOURE...EDGELEY...KULM...WISHEK...ASHLEY...OAKES...
ELLENDALE
233 PM CST THU DEC 8 2016 /133 PM MST THU DEC 8 2016/

...WIND CHILL ADVISORY IN EFFECT FROM 6 PM CST /5 PM MST/ THIS
EVENING TO NOON CST /11 AM MST/ FRIDAY...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM 6 PM CST /5 PM MST/ THIS
EVENING TO NOON CST /11 AM MST/ FRIDAY. 

* WIND CHILL VALUES...AS LOW AS 35 BELOW ZERO.

* IMPACTS...FROSTBITE AND HYPOTHERMIA POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT THE COMBINATION OF WIND AND COLD
AIR WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
7 follow-up statements
817 
WWUS43 KBIS 090158
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
758 PM CST THU DEC 8 2016

.A FRIGID AIR MASS OVER WESTERN...CENTRAL...AND PORTIONS OF
EASTERN NORTH DAKOTA WILL BRING WIND CHILL VALUES AS LOW AS
35 BELOW ZERO TONIGHT THROUGH FRIDAY MORNING. UNDER THESE
CONDITIONS FROSTBITE TO EXPOSED SKIN WILL OCCUR WITHIN
30 MINUTES.

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-091000-
/O.CON.KBIS.WC.Y.0009.000000T0000Z-161209T1800Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...POWERS LAKE...
LIGNITE...COLUMBUS...PORTAL...MOHALL...GLENBURN...SHERWOOD...
BOTTINEAU...ROLLA...DUNSEITH...ROLETTE...SHELL VALLEY...
ST. JOHN...WILLISTON...NEW TOWN...STANLEY...PARSHALL...MINOT...
VELVA...TOWNER...DRAKE...RUGBY...WATFORD CITY...KILLDEER...
HALLIDAY...BEULAH...HAZEN...CENTER...GARRISON...WASHBURN...
UNDERWOOD...WILTON...TURTLE LAKE...MCCLUSKY...GOODRICH...HARVEY...
FESSENDEN...CARRINGTON...BEACH...MEDORA...DICKINSON...MANDAN...
BISMARCK...STEELE...TAPPEN...JAMESTOWN...MARMARTH...MOTT...
NEW ENGLAND...ELGIN...CARSON...NEW LEIPZIG...BOWMAN...HETTINGER...
FORT YATES...SELFRIDGE...SOLEN...LINTON...STRASBURG...NAPOLEON...
GACKLE...LAMOURE...EDGELEY...KULM...WISHEK...ASHLEY...OAKES...
ELLENDALE
758 PM CST THU DEC 8 2016 /658 PM MST THU DEC 8 2016/

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM
MST/ FRIDAY...

* WIND CHILL VALUES...AS LOW AS 35 BELOW ZERO.

* IMPACTS...FROSTBITE AND HYPOTHERMIA POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT THE COMBINATION OF WIND AND COLD
AIR WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
A
829 
WWUS43 KBIS 090344
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
944 PM CST THU DEC 8 2016

.A FRIGID AIR MASS OVER WESTERN...CENTRAL...AND PORTIONS OF
EASTERN NORTH DAKOTA WILL BRING WIND CHILL VALUES 25 TO 40 BELOW
ZERO TONIGHT THROUGH FRIDAY MORNING. UNDER THESE CONDITIONS
FROSTBITE TO EXPOSED SKIN WILL OCCUR WITHIN 30 MINUTES.

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-091145-
/O.CON.KBIS.WC.Y.0009.000000T0000Z-161209T1800Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...POWERS LAKE...
LIGNITE...COLUMBUS...PORTAL...MOHALL...GLENBURN...SHERWOOD...
BOTTINEAU...ROLLA...DUNSEITH...ROLETTE...SHELL VALLEY...
ST. JOHN...WILLISTON...NEW TOWN...STANLEY...PARSHALL...MINOT...
VELVA...TOWNER...DRAKE...RUGBY...WATFORD CITY...KILLDEER...
HALLIDAY...BEULAH...HAZEN...CENTER...GARRISON...WASHBURN...
UNDERWOOD...WILTON...TURTLE LAKE...MCCLUSKY...GOODRICH...HARVEY...
FESSENDEN...CARRINGTON...BEACH...MEDORA...DICKINSON...MANDAN...
BISMARCK...STEELE...TAPPEN...JAMESTOWN...MARMARTH...MOTT...
NEW ENGLAND...ELGIN...CARSON...NEW LEIPZIG...BOWMAN...HETTINGER...
FORT YATES...SELFRIDGE...SOLEN...LINTON...STRASBURG...NAPOLEON...
GACKLE...LAMOURE...EDGELEY...KULM...WISHEK...ASHLEY...OAKES...
ELLENDALE
944 PM CST THU DEC 8 2016 /844 PM MST THU DEC 8 2016/

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM
MST/ FRIDAY...

* WIND CHILL VALUES...AS LOW AS 40 BELOW ZERO.

* IMPACTS...FROSTBITE AND HYPOTHERMIA POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT THE COMBINATION OF WIND AND COLD
AIR WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
WAA
042 
WWUS43 KBIS 090625
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
1225 AM CST FRI DEC 9 2016

.A FRIGID AIR MASS OVER WESTERN...CENTRAL...AND PORTIONS OF
EASTERN NORTH DAKOTA WILL BRING WIND CHILL VALUES OF 25 TO 40
BELOW ZERO TONIGHT THROUGH FRIDAY MORNING. UNDER THESE CONDITIONS
FROSTBITE TO EXPOSED SKIN WILL OCCUR WITHIN 30 MINUTES.

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-091430-
/O.CON.KBIS.WC.Y.0009.000000T0000Z-161209T1800Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...POWERS LAKE...
LIGNITE...COLUMBUS...PORTAL...MOHALL...GLENBURN...SHERWOOD...
BOTTINEAU...ROLLA...DUNSEITH...ROLETTE...SHELL VALLEY...
ST. JOHN...WILLISTON...NEW TOWN...STANLEY...PARSHALL...MINOT...
VELVA...TOWNER...DRAKE...RUGBY...WATFORD CITY...KILLDEER...
HALLIDAY...BEULAH...HAZEN...CENTER...GARRISON...WASHBURN...
UNDERWOOD...WILTON...TURTLE LAKE...MCCLUSKY...GOODRICH...HARVEY...
FESSENDEN...CARRINGTON...BEACH...MEDORA...DICKINSON...MANDAN...
BISMARCK...STEELE...TAPPEN...JAMESTOWN...MARMARTH...MOTT...
NEW ENGLAND...ELGIN...CARSON...NEW LEIPZIG...BOWMAN...HETTINGER...
FORT YATES...SELFRIDGE...SOLEN...LINTON...STRASBURG...NAPOLEON...
GACKLE...LAMOURE...EDGELEY...KULM...WISHEK...ASHLEY...OAKES...
ELLENDALE
1225 AM CST FRI DEC 9 2016 /1125 PM MST THU DEC 8 2016/

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM
MST/ TODAY...

* WIND CHILL VALUES...AS LOW AS 40 BELOW ZERO.

* IMPACTS...FROSTBITE AND HYPOTHERMIA POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT THE COMBINATION OF WIND AND COLD
AIR WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
CK
164 
WWUS43 KBIS 090942
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
342 AM CST FRI DEC 9 2016

.A FRIGID AIR MASS OVER WESTERN...CENTRAL...AND PORTIONS OF
EASTERN NORTH DAKOTA WILL BRING WIND CHILL VALUES AS LOW AS 35
BELOW ZERO THIS FRIDAY MORNING. UNDER THESE CONDITIONS FROSTBITE
TO EXPOSED SKIN WILL OCCUR WITHIN 30 MINUTES.

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-091745-
/O.CON.KBIS.WC.Y.0009.000000T0000Z-161209T1800Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...POWERS LAKE...
LIGNITE...COLUMBUS...PORTAL...MOHALL...GLENBURN...SHERWOOD...
BOTTINEAU...ROLLA...DUNSEITH...ROLETTE...SHELL VALLEY...
ST. JOHN...WILLISTON...NEW TOWN...STANLEY...PARSHALL...MINOT...
VELVA...TOWNER...DRAKE...RUGBY...WATFORD CITY...KILLDEER...
HALLIDAY...BEULAH...HAZEN...CENTER...GARRISON...WASHBURN...
UNDERWOOD...WILTON...TURTLE LAKE...MCCLUSKY...GOODRICH...HARVEY...
FESSENDEN...CARRINGTON...BEACH...MEDORA...DICKINSON...MANDAN...
BISMARCK...STEELE...TAPPEN...JAMESTOWN...MARMARTH...MOTT...
NEW ENGLAND...ELGIN...CARSON...NEW LEIPZIG...BOWMAN...HETTINGER...
FORT YATES...SELFRIDGE...SOLEN...LINTON...STRASBURG...NAPOLEON...
GACKLE...LAMOURE...EDGELEY...KULM...WISHEK...ASHLEY...OAKES...
ELLENDALE
342 AM CST FRI DEC 9 2016 /242 AM MST FRI DEC 9 2016/

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM
MST/ TODAY...

* WIND CHILL VALUES...AS LOW AS 35 BELOW ZERO.

* IMPACTS...FROSTBITE AND HYPOTHERMIA POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT THE COMBINATION OF WIND AND COLD
AIR WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

CK
181 
WWUS43 KBIS 091227
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
627 AM CST FRI DEC 9 2016

.WIND CHILLS HAVE FALLEN TO AS LOW AS 35 BELOW ZERO ACROSS 
WESTERN...CENTRAL...AND PORTIONS OF EASTERN NORTH DAKOTA THIS
FRIDAY MORNING. THESE DANGEROUS WIND CHILLS WILL PERSIST THROUGH
THE MORNING.  UNDER THESE CONDITIONS FROSTBITE TO EXPOSED SKIN
WILL OCCUR WITHIN 30 MINUTES.

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-091800-
/O.CON.KBIS.WC.Y.0009.000000T0000Z-161209T1800Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...POWERS LAKE...
LIGNITE...COLUMBUS...PORTAL...MOHALL...GLENBURN...SHERWOOD...
BOTTINEAU...ROLLA...DUNSEITH...ROLETTE...SHELL VALLEY...
ST. JOHN...WILLISTON...NEW TOWN...STANLEY...PARSHALL...MINOT...
VELVA...TOWNER...DRAKE...RUGBY...WATFORD CITY...KILLDEER...
HALLIDAY...BEULAH...HAZEN...CENTER...GARRISON...WASHBURN...
UNDERWOOD...WILTON...TURTLE LAKE...MCCLUSKY...GOODRICH...HARVEY...
FESSENDEN...CARRINGTON...BEACH...MEDORA...DICKINSON...MANDAN...
BISMARCK...STEELE...TAPPEN...JAMESTOWN...MARMARTH...MOTT...
NEW ENGLAND...ELGIN...CARSON...NEW LEIPZIG...BOWMAN...HETTINGER...
FORT YATES...SELFRIDGE...SOLEN...LINTON...STRASBURG...NAPOLEON...
GACKLE...LAMOURE...EDGELEY...KULM...WISHEK...ASHLEY...OAKES...
ELLENDALE
627 AM CST FRI DEC 9 2016 /527 AM MST FRI DEC 9 2016/

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM
MST/ TODAY...

* WIND CHILL VALUES...AS LOW AS 35 BELOW ZERO.

* IMPACTS...FROSTBITE AND HYPOTHERMIA POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT THE COMBINATION OF WIND AND COLD
AIR WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
CK
989 
WWUS43 KBIS 091541
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
941 AM CST FRI DEC 9 2016

.WIND CHILLS HAVE FALLEN TO AS LOW AS 35 BELOW ZERO ACROSS
WESTERN...CENTRAL...AND PORTIONS OF EASTERN NORTH DAKOTA THIS
FRIDAY MORNING. THESE DANGEROUS WIND CHILLS WILL PERSIST THROUGH
THE MORNING.  UNDER THESE CONDITIONS FROSTBITE TO EXPOSED SKIN
WILL OCCUR WITHIN 30 MINUTES.

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-091800-
/O.CON.KBIS.WC.Y.0009.000000T0000Z-161209T1800Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...POWERS LAKE...
LIGNITE...COLUMBUS...PORTAL...MOHALL...GLENBURN...SHERWOOD...
BOTTINEAU...ROLLA...DUNSEITH...ROLETTE...SHELL VALLEY...
ST. JOHN...WILLISTON...NEW TOWN...STANLEY...PARSHALL...MINOT...
VELVA...TOWNER...DRAKE...RUGBY...WATFORD CITY...KILLDEER...
HALLIDAY...BEULAH...HAZEN...CENTER...GARRISON...WASHBURN...
UNDERWOOD...WILTON...TURTLE LAKE...MCCLUSKY...GOODRICH...HARVEY...
FESSENDEN...CARRINGTON...BEACH...MEDORA...DICKINSON...MANDAN...
BISMARCK...STEELE...TAPPEN...JAMESTOWN...MARMARTH...MOTT...
NEW ENGLAND...ELGIN...CARSON...NEW LEIPZIG...BOWMAN...HETTINGER...
FORT YATES...SELFRIDGE...SOLEN...LINTON...STRASBURG...NAPOLEON...
GACKLE...LAMOURE...EDGELEY...KULM...WISHEK...ASHLEY...OAKES...
ELLENDALE
941 AM CST FRI DEC 9 2016 /841 AM MST FRI DEC 9 2016/

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM
MST/ TODAY...

* WIND CHILL VALUES...AS LOW AS 35 BELOW ZERO.

* IMPACTS...FROSTBITE AND HYPOTHERMIA POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT THE COMBINATION OF WIND AND COLD
AIR WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
TWH
061 
WWUS43 KBIS 091804
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
1204 PM CST FRI DEC 9 2016

...WIND CHILL ADVISORY HAS EXPIRED...

.TEMPERATURES WERE RISING SLOWLY TODAY...COMBINED WITH RELATIVELY
LIGHT WINDS. WIND CHILL TEMPERATURES HAVE RISEN ABOVE CRITERIA OR
ARE VERY NEAR THE WIND CHILL ADVISORY CRITERIA. THEREFORE THE WIND
CHILL ADVISORY HAS BEEN ALLOWED TO EXPIRE AS PLANNED. ANOTHER COLD
NIGHT TONIGHT MAY REQUIRE ANOTHER WIND CHILL ADVISORY FOR MUCH OF
WESTERN AND CENTRAL NORTH DAKOTA.

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-091915-
/O.EXP.KBIS.WC.Y.0009.000000T0000Z-161209T1800Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...POWERS LAKE...
LIGNITE...COLUMBUS...PORTAL...MOHALL...GLENBURN...SHERWOOD...
BOTTINEAU...ROLLA...DUNSEITH...ROLETTE...SHELL VALLEY...
ST. JOHN...WILLISTON...NEW TOWN...STANLEY...PARSHALL...MINOT...
VELVA...TOWNER...DRAKE...RUGBY...WATFORD CITY...KILLDEER...
HALLIDAY...BEULAH...HAZEN...CENTER...GARRISON...WASHBURN...
UNDERWOOD...WILTON...TURTLE LAKE...MCCLUSKY...GOODRICH...HARVEY...
FESSENDEN...CARRINGTON...BEACH...MEDORA...DICKINSON...MANDAN...
BISMARCK...STEELE...TAPPEN...JAMESTOWN...MARMARTH...MOTT...
NEW ENGLAND...ELGIN...CARSON...NEW LEIPZIG...BOWMAN...HETTINGER...
FORT YATES...SELFRIDGE...SOLEN...LINTON...STRASBURG...NAPOLEON...
GACKLE...LAMOURE...EDGELEY...KULM...WISHEK...ASHLEY...OAKES...
ELLENDALE
1204 PM CST FRI DEC 9 2016 /1104 AM MST FRI DEC 9 2016/

...WIND CHILL ADVISORY HAS EXPIRED...

TEMPERATURES WERE RISING SLOWLY TODAY...COMBINED WITH RELATIVELY
LIGHT WINDS. WIND CHILL TEMPERATURES HAVE RISEN ABOVE CRITERIA OR
ARE VERY NEAR THE WIND CHILL ADVISORY CRITERIA. THEREFORE THE WIND
CHILL ADVISORY HAS BEEN ALLOWED TO EXPIRE AS PLANNED.

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this wind chill advisory went out at Dec 8, 11:13 AM MST, 2 hours 20 minutes earlier.

Area forecast discussion, Dec 8, 11:13 AM MST, 2 hours 20 minutes before
Area Forecast Discussion
National Weather Service Bismarck ND
1213 PM CST Thu Dec 8 2016

.UPDATE...
Issued at 1213 PM CST Thu Dec 8 2016

We let the wind chill advisory expire as planned with this update.
However, we will likely need another wind chill advisory for most
if not all of western and central ND for tonight through Friday
morning. We'll make that decision by the next forecast issuance.
Otherwise, this update just accommodated blending recent trends in
observational data into the afternoon forecast, which included an
increase in forecast sky cover over western ND where a thin layer
of stratus is seen on low-light satellite channels and is being
detected by ASOS/AWOS sensors. That said, it does appear that many
of airport sensors are more aggressive in reporting a lower cloud
deck than is really occurring as they may be detecting suspended
ice crystals in several cases.

UPDATE Issued at 937 AM CST Thu Dec 8 2016

Have allowed winter weather advisory for portions of central North
Dakota to expire as conditions have improved, but will carry
patchy blowing snow into early this afternoon as winds remain
elevated. Expect a gradual decrease this afternoon as surface high
continues to push in. As for wind chill advisory, will keep it
going through noon CDT as a handful of reporting stations
continue to show wind chills within criteria. Tonight still looks
to be quite frigid, so expect a return of wind chill headlines
across much if not all of the area.

UPDATE Issued at 637 AM CST Thu Dec 8 2016

Winds have been slowly diminishing early this morning which has
helped visibilities improve across the region. Considered
cancelling the winter weather advisory, but decided against it
since there could still be areas, especially in open country, that
experience reduced visibilities this morning. The wind chill
advisory is generally on track and also continued that with this
update.

The main adjustments were to blend in current conditions and
adjust pops to focus them more towards the eastern part of the
forecast area. That being said, we held onto small pops across the
central part of the state since it has been easy to generate
flurries / light snow in this arctic airmass.

&&

.SHORT TERM...(Today and tonight)
Issued at 314 AM CST Thu Dec 8 2016

Early morning regional radar mosaic and surface observations show
the light snow is now mainly confined to eastern portions of the
state. The general model consensus is that the snow chances should
gradually wane through the day as it ends from west to east across
the forecast area. Winds have remained gusty, especially from the
Turtle Mountains southward towards the southern James River
Valley. Visibilities remain restricted in the 1-3 mile range where
the current winter weather advisory is in place. Will hold onto
the headline for now and allow winds to subside a little more this
morning.

Wind chills have already reached advisory criteria in parts of the
west this morning. Temperatures should continue to drop for
several more hours, so will also keep the wind chill advisory
going this morning.

The challenge for later tonight will be clouds and temperatures.
It appears clouds could remain in some locations, but it may not
be a solid overcast. Anywhere the clouds break, temperatures will
quickly drop with arctic high pressure in place, potentially
leading to very cold temperatures.

.LONG TERM...(Friday through Wednesday)
Issued at 314 AM CST Thu Dec 8 2016

The next chance for accumulating snow appears to still be on
track for Saturday. There is still spread within the models
solutions and this is easily seen in the GEFS and SREF plumes. For
now, continued with a model blend for pops and qpf which is also
in line with WPC. The remainder of the forecast should be
dominated by cold temperatures. Highs should generally be in the
single digits above zero, with lows in the single digits and teens
below.

&&

.AVIATION...(For the 18Z TAFS through 18Z Friday afternoon)
Issued at 1213 PM CST Thu Dec 8 2016

Northwest winds will gradually diminish today. However, at noon CST
winds at KJMS were around 20 knots with higher gusts causing some
reduction in blowing snow. At KJMS there is a thin layer of IFR
reported...but think this is ice crystals lofting in the air with
the blowing snow - but added this mention in the TAFS with a
scattered layer around 800 feet. Expect that by around 22z the winds
will subside enough for better visibilities.

Otherwise, a mix of MVFR and VFR ceilings expected today...becoming
VFR this evening. Later tonight around/after 06z MVFR ceilings
returning at KISN/KDIK/KBIS as lower ceilings move in or form from
west to east.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...CJS
SHORT TERM...CK
LONG TERM...CK
AVIATION...JV
Hazardous weather outlook, Dec 8, 11:08 AM MST, 2 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
1208 PM CST THU DEC 8 2016

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-091815-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
1208 PM CST THU DEC 8 2016 /1108 AM MST THU DEC 8 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

DANGEROUS WIND CHILLS AS LOW AS 35 BELOW ARE LIKELY TONIGHT AND
FRIDAY MORNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

DANGEROUS WIND CHILLS AS LOW AS 35 BELOW ARE LIKELY THROUGH FRIDAY
MORNING. FRIGID TEMPERATURES WILL CONTINUE INTO NEXT WEEK.

ACCUMULATING SNOW IS POSSIBLE ON SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

CJS/CK

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 7, 8:35 PM MSTWinter Weather AdvisoryBISBottineau, Dickey, Foster, Kidder, LaMoure, Logan and 7 more11 hr

Nearby

Wind Chill Advisories in North Dakota, 2016Every wind chill advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.